Alert archive / California / Wind Advisories in 2018
Wind Advisory 78, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 12, 2018, 8:28 PM PST for Los Angeles County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2018, 8:28 PM PST (04:28 UTC)
- Expired
- Dec 13, 2018, 5:36 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS76 KLOX 130428 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 828 PM PST Wed Dec 12 2018 CAZ044-130800- /O.NEW.KLOX.WI.Y.0078.181213T0800Z-181213T2000Z/ /O.NEW.KLOX.FR.Y.0015.181213T1000Z-181213T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 828 PM PST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST THURSDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY FOR THE OJAI VALLEY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Ventura County Valleys. This advisory is in effect from midnight tonight to noon PST Thursday. A Frost Advisory has also been issued for the Ojai Valley portion. This Frost Advisory is in effect from 2 AM to 9 AM PST Thursday. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * TEMPERATURE...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early Thursday morning. * IMPACTS...Frost can damage sensitive plants and harm pets. Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 33 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-130800- /O.NEW.KLOX.WI.Y.0078.181213T0428Z-181213T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 828 PM PST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT UNTIL NOON PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect until noon PST Thursday. * WINDS...Northeast winds 20 to 30 mph with gusts up to 45 mph will continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ045-088-130800- /O.NEW.KLOX.WI.Y.0078.181213T0800Z-181213T2000Z/ Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 828 PM PST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Ventura County Valleys and the Santa Clarita Valley. This advisory is in effect from midnight tonight to noon PST Thursday. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
5 follow-up statements
958 WWUS76 KLOX 130517 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 917 PM PST Wed Dec 12 2018 CAZ034-131100- /O.EXB.KLOX.WI.Y.0078.000000T0000Z-181213T1100Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 917 PM PST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the San Luis County Coast. This advisory is in effect until 3 AM PST Thursday and is mainly for the foothill portion. * WINDS...Northeast winds 15 to 25 mph with gusts up to 40 mph will continue through late tonight. The winds will be strongest in the foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-131100- /O.CON.KLOX.WI.Y.0078.181213T0800Z-181213T2000Z/ /O.CON.KLOX.FR.Y.0015.181213T1000Z-181213T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 917 PM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY FOR THE OJAI VALLEY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * TEMPERATURE...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early Thursday morning. * IMPACTS...Frost can damage sensitive plants and harm pets. Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 33 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-131100- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 917 PM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WINDS...Northeast winds 20 to 30 mph with gusts up to 45 mph will continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ045-088-131100- /O.CON.KLOX.WI.Y.0078.181213T0800Z-181213T2000Z/ Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 917 PM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
924 WWUS76 KLOX 130828 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1228 AM PST Thu Dec 13 2018 CAZ044-131630- /O.NEW.KLOX.FG.Y.0023.181213T0828Z-181213T1500Z/ /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ /O.CON.KLOX.FR.Y.0015.181213T1000Z-181213T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 1228 AM PST Thu Dec 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Dense Fog Advisory, which is in effect until 7 AM PST this morning. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * VISIBILITY...Visibilities of a quarter mile or less will affect portions of the area until the winds start. * Temperature...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early Thursday morning. * IMPACTS...Frost can damage sensitive plants and harm pets. Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 33 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. When driving, reduce speeds and increase following distance. Use low beam headlights, and allow extra time to reach your destination. && $$ CAZ045-131630- /O.NEW.KLOX.FG.Y.0023.181213T0828Z-181213T1500Z/ /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Coastal Valleys- Including the cities of Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 1228 AM PST Thu Dec 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... The National Weather Service in Los Angeles/Oxnard has issued a Dense Fog Advisory, which is in effect until 7 AM PST this morning. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * VISIBILITY...Visibilities of a quarter mile or less will affect portions of the area until the winds start. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. When driving, reduce speeds and increase following distance. Use low beam headlights, and allow extra time to reach your destination. && $$ CAZ040-131500- /O.NEW.KLOX.FG.Y.0023.181213T0828Z-181213T1500Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 1228 AM PST Thu Dec 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Dense Fog Advisory, which is in effect until 7 AM PST this morning. * VISIBILITY...Visibilities of a quarter mile or less will affect the area until just after dawn. * IMPACTS...Visibilities of one quarter mile or less will create dangerous driving conditions. This includes Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, reduce speeds and increase following distance. Use low beam headlights, and allow extra time to reach your destination. && $$ CAZ053-054-131630- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1228 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds 20 to 30 mph with gusts up to 45 mph will continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-131630- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1228 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph late tonight and continue through midday Thursday. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-131100- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T1100Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 1228 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WINDS...Northeast winds 15 to 25 mph with gusts up to 40 mph will continue through late tonight. The winds will be strongest in the foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
500 WWUS76 KLOX 131031 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 231 AM PST Thu Dec 13 2018 CAZ044-131845- /O.CAN.KLOX.FG.Y.0023.000000T0000Z-181213T1500Z/ /O.CON.KLOX.FR.Y.0015.000000T0000Z-181213T1700Z/ /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 231 AM PST Thu Dec 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Dense Fog Advisory. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph this morning through noon. Winds will then diminish some. * Temperature...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early this morning. * IMPACTS...Frost can damage sensitive plants and harm pets. Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 33 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ045-131845- /O.CAN.KLOX.FG.Y.0023.000000T0000Z-181213T1500Z/ /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Coastal Valleys- Including the cities of Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 231 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Dense Fog Advisory. * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph this morning through noon. Winds will then diminish some. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-131500- /O.CON.KLOX.FG.Y.0023.000000T0000Z-181213T1500Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 231 AM PST Thu Dec 13 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * VISIBILITY...Visibilities of a quarter mile or less will affect the area until just after dawn. * IMPACTS...Visibilities of one quarter mile or less will create dangerous driving conditions. This includes Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, reduce speeds and increase following distance. Use low beam headlights, and allow extra time to reach your destination. && $$ CAZ053-054-131845- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 231 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds 20 to 30 mph with gusts up to 45 mph will continue through noon. Winds will then diminish some through the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-131845- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 231 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph this morning and continue through noon. Winds will then diminish some through the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-131145- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T1100Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 231 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WINDS...Northeast winds 15 to 25 mph with gusts up to 40 mph will continue through late tonight. The winds will be strongest in the foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 1 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
646 WWUS76 KLOX 131054 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 254 AM PST Thu Dec 13 2018 CAZ040-131200- /O.CAN.KLOX.FG.Y.0023.000000T0000Z-181213T1500Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 254 AM PST Thu Dec 13 2018 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Dense Fog Advisory. The widespread dense fog has become more patchy in nature, and with northeast to east winds expected to develop, have cancelled the dense fog advisory for the Ventura County Coast. There will continue to be patchy dense fog affecting portions of the Oxnard Plain this morning. If encountering dense fog, slow down and keep distance from the vehicle in front of you. Also, use low beam headlights. Low clouds expected to lift by 8 AM or earlier this morning. $$ CAZ034-131200- /O.EXP.KLOX.WI.Y.0078.000000T0000Z-181213T1100Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 254 AM PST Thu Dec 13 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds have diminished across the Central Coast of San Luis Obispo County, therefore the wind advisory will be allowed to expire. $$ CAZ044-131900- /O.CON.KLOX.FR.Y.0015.000000T0000Z-181213T1700Z/ /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 254 AM PST Thu Dec 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph this morning through noon. Winds will then diminish some. * Temperature...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early this morning. * IMPACTS...Frost can damage sensitive plants and harm pets. Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 33 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-131900- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 254 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds 20 to 30 mph with gusts up to 45 mph will continue through noon. Winds will then diminish some through the afternoon. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ045-088-131900- /O.CON.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 254 AM PST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Northeast winds will increase to 15 to 30 mph with gusts up to 45 mph this morning through noon. Winds will then diminish some. * Impacts...Gusty winds will make driving difficult, especially for high profile vehicles. This includes the 23, 101, and 118 freeways in the Ventura County Valleys and Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CK/ASR
328 WWUS76 KLOX 131336 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 536 AM PST Thu Dec 13 2018 CAZ044-131700- /O.CAN.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ /O.CON.KLOX.FR.Y.0015.000000T0000Z-181213T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 536 AM PST Thu Dec 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. * Temperature...In wind-sheltered areas, such as the Ojai Valley, temperatures will drop into lower to mid 30s early this morning. * IMPACTS...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ045-053-054-088-131445- /O.CAN.KLOX.WI.Y.0078.000000T0000Z-181213T2000Z/ Ventura County Coastal Valleys-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 536 AM PST Thu Dec 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. The wind advisory for the Los Angeles and Ventura County Mountains as well as the Ventura County valleys and Santa Clarita Valley have been cancelled. Based on the latest observations and lack of offshore gradients, widespread northeast wind gusts should remain below wind advisory levels this morning. There could be local wind gusts through and below wind prone canyons between 35 and 40 mph this morning. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 1:58 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Dec 12, 1:58 PM PST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
158 PM PST Wed Dec 12 2018
.SYNOPSIS...12/1239 PM.
A ridge of high pressure will warm temperatures and bring
offshore winds on Thursday over Los Angeles and Ventura counties.
A low pressure to the north will pass through Friday to bring
cloudy skies and cooler temperatures to most areas. The next
possibility for rain may come late into the weekend.
&&
.SHORT TERM (TDY-SAT)...12/145 PM.
Offshore gradients were a little weaker today and this lead to a
cooler day for coast and valleys. Had some marine layer stratus
this morning south of SB County and some patches linger over the
coastal waters and srn LA County. However, a strong offshore trend
will develop this evening as high pressure strengthens over the
Great Basin following the passage of a low pressure system into
New Mexico. Model forecast gradients have dropped slightly from
earlier runs but still pretty healthy at -6.5mb LAX-DAG. The
primary limiting factor though is the absence of support aloft as
a strong upper level ridge will move in over California. So no
thermal support and minimal wind support aloft. Gradient driven
events often struggle to meet advisory criteria and if they do
it's low end and isolated so for now am opting to keep most areas
below advisory levels. Eastern Ventura County valleys and the
Santa Clarita Valley will have the best chance of reaching
criteria but even there it will likely be very low end with gusts
to around 35 mph.
The downsloping winds will help temps warm up several degrees from
today, especially at the coast, with highs in the 70s most lower
elevation locations.
Offshore gradients weaken quite a bit Friday as the ridge quickly
exits and the next trough arrives along the west coast. Onshore
trends along with what is expected to be a thick high cloud
shield will knock a few degrees of Thursday's temps, especially
coast/valleys.
The tail end of a weakening cold front will move through Friday
night. Models have been going back and forth on whether there will
be enough left of the front to drop rain across the Central Coast.
The operational GFS and ECMWF models wash out the front before
landfall but the NAM and several of the GEFS members do show some
very light precip at least clipping the northwest section of SLO
County so will keep some low chances there. Otherwise, very little
impact with skies clearing Saturday. Temps on the cool side still
with highs in the 60s most lower elevation locations.
.LONG TERM (SUN-WED)...12/155 PM.
Sunday will almost be an exact duplicate of Saturday except for
an increase in high clouds through the afternoon ahead of the next
system for Sunday night and Monday. This one has a little more
staying power as the upper level trough is deeper and colder with
more energy than the previous system. This should easily hold
together well enough to bring rain to areas north of Pt
Conception, albeit pretty light. Not quite as confident in the
south because the ECMWF really weakens the front after it moves
around Pt Conception. The GEFS ensembles are mixed on the idea as
well so will go with relatively high pops up north but only 30-50
in the south for now until models can get a better handle on it.
It's a low impact system either way as rain amounts are not
expected to exceed a half inch and rates won't come close to
posing issues for burn areas. Maybe some light snow accumulations
in the mountains.
Then turning sunny again Tue/Wed with increasing offshore flow. An
upper ridge builds in pretty fast so temps will be warming up
quickly especially with the offshore flow. By Wed we should be
well up into the 70s and possibly even some lower 80s by Thu if
forecast gradients stay about where they are or get stronger.
Could be a low end advisory level Santa Ana event Tue/Wed. Dry and
warm weather expected to last through the end of next week.
&&
.AVIATION...12/1929Z.
At 1702Z at KLAX, the marine layer was 1600 feet deep. The top of
the inversion was at 2700 ft with a temperature of 13 C.
Overall high confidence in the 18Z TAF package. VFR conditions are
expected this afternoon through Thursday. There is a 30 percent
chance of LIFR conditions at KPRB late tonight.
KLAX...High confidence in the 18z TAF. There is a 20 percent chc
of an east wind component greater of 8 kt through 16Z.
KBUR...High confidence in the 18z TAF. VFR conditions are
expected.
&&
.MARINE...12/151 PM.
For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level winds will continue through this evening.
For Thursday through the weekend, SCA level seas are possible as
a long-period swell moves into the coastal waters.
For the Inner Waters north of Point Sal, moderate to high confidence
in current forecast. There is a 20% chance of SCA level northwest
winds this afternoon and evening. For Thursday through the
weekend, SCA level seas are possible.
For the Inner Waters south of Point Conception, moderate
confidence in current forecast. There is a 30% chance of SCA
level northeast winds on Thursday nearshore from Ventura south to
Santa Monica.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Very high surf and dangerous rip currents are expected Monday and
Tuesday.
&&
PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...KS/B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:20 PM PST | High Surf Advisory | LOX | 4 days | |
| Dec 12, 8:28 PM PST | Frost Advisory | LOX | 13 hr | |
| Dec 12, 8:36 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 36 hr | |
| Dec 13, 12:28 AM PST | Dense Fog Advisory | LOX | 2 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.